Alert archive / Colorado / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 29, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 4, 2004, 3:00 PM MDT for Lincoln County, Colorado. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2004, 3:00 PM MDT (21:00 UTC)
- Expired
- Jun 4, 2004, 3:25 PM MDT
- In force
- 25 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 98 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 2:10 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2903 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
404 WUUS55 KBOU 042100 SVRBOU COC073-042125- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 258 PM MDT FRI JUN 4 2004 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO * UNTIL 325 PM MDT * AT 256 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTH OF BOYERO...OR ABOUT 27 MILES SOUTHEAST OF LIMON...MOVING EAST AT 12 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...BOYERO. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. LARGE DAMAGING HAIL AND WIND GUSTS TO AROUND 60 MPH ARE POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. LAT...LON 3909 10345 3894 10339 3889 10318 3919 10317 $$ BAKER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:39 AM MDT, 12 hours 21 minutes earlier.
Area forecast discussion, Jun 4, 2:39 AM MDT, 12 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 239 AM MDT FRI JUN 04 2004 .SHORT TERM...FLOW ALOFT WILL BE MAINLY WNW THROUGH TONIGHT AS FLAT UPPER LEVEL RIDGE REMAINS OVER AREA. ONCE AGAIN SHOULD SEE SOME CONVECTION DEVELOP BY MID AFTN OVER THE HIGHER TERRAIN DUE TO STEEP LAPSE RATES. OVER NERN CO MESO-ETA IS SHOWING SOME TYPE OF CONVERGENCE BOUNDARY BY THIS AFTN ROUGHLY FM NERN WELD ACROSS MORGAN INTO LINCOLN COUNTY WHICH MAY ACT AS A FOCUS FOR TSTM DEVELOPMENT LATER TODAY. FOR NOW WILL KEEP BEST CHC OF TSTMS EAST OF A LINE FROM BRIGGSDALE TO LIMON HOWEVER IF THIS BOUNDARY ENDS UP FURTHER WESTWARD THEN TSTM CHCS COULD BE HIGHER ALONG THE URBAN CORRIDER ESPECIALLY EAST OF I-25. ETA BUFFER DATA SHOWS SFC BASED CAPES IN THE 2000-2500 J/KG RANGE BY AFTN WITH FAVORABLE SHEAR PROFILE SO COULD SEE SOME SEVERE STORMS OVER THE NERN PLAINS EXTENDING INTO THE EVENING HOURS. AS FOR HIGHS TODAY TEMPS SHOULD BE A FEW DEGREES WARMER THAN YESTERDAY BASED ON GRIDDED DATA WHICH SHOW READINGS IN THE 850-700 MB LAYER A FEW DEGREES HIGHER. .LONG TERM DISCUSSION...WEAK COLD FRONT WILL MOVE THROUGH THE PLAINS BY DAYBREAK SATURDAY...RESULTING IN COOLER TEMPS. FLOW NR THE SFC WL BE NELY OR ELY THROUGH THE DAY...BUT DRY AIRMASS ALOFT AND NO CORRESPONDING COOLING ALOFT WL MAKE IT DIFFICULT FOR ANY PRECIP TO DVLP. CAP MAY BE BROKEN LATE IN THE AFTERNOON IN/NR THE HIGH COUNTRY...BUT OVERALL PROSPECTS FOR TSTMS LOOK DIM IN STBL ATM. WL REDUCE POPS TO ISOLD THROUGHOUT THE DISTRICT. SUNDAY WILL MARK THE BEGINNING OF THE FIRST REAL HEATWAVE OF THE SUMMER. DP LOW PRESSURE TROF WL MOV INTO THE PAC NW...RESULTING IN DRY SWLY FLOW TO DVLP ACRS OUR AREA. ARIZONA HAS BEEN BASKING IN RECORD HEAT THE PAST COUPLE OF DAYS...SUCH IS THE SOURCE REGION OF THE AIRMASS WHICH WILL DOMINATE THE WX FOR NEXT WEEK. SOME ELEVATED CONVECTION WILL BE PSBL IN THE HIGH COUNTRY DUE TO STEEP LAPSE RATES...BUT THAT WL BE ABT IT PRECIP WISE. TEMPS WL EASILY MAKE IT INTO THE 90S ACRS THE FNT RANGE AND PLAINS WITH THE WARMEST DAYS BEING MONDAY AND PERHAPS TUESDAY. WL RAISE TEMPS SUBSTANTIALLY IN UPCOMING GRIDS/ZFP AND WL KEEP 20 OR LESS POPS EACH AFTN AND EVENING. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && RPK/046
Hazardous weather outlook, Jun 4, 11:11 AM MDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1111 AM MDT FRI JUN 04 2004 COZ030>051-051200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1111 AM MDT FRI JUN 04 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THE EVENING HOURS ACROSS THE NORTHEAST PLAINS OF COLORADO MAINLY EAST OF A LINE FROM GREELEY TO LIMON. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS WILL FIRST DEVELOP ACROSS THE MOUNTAINS AND FOOTHILLS...THEN MOVE ACROSS THE PLAINS DURING THE AFTERNOON. AN UNSTABLE AIRMASS...A FAVORABLE WIND PROFILE IN THE MID LEVELS OF THE ATMOSPHERE AND ADEQUATE LOW LEVEL MOISTURE ACROSS THE NORTHEAST PLAINS WILL PROVIDE A FAVORABLE ENVIRONMENT FOR THUNDERSTORM DEVELOPMENT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS FROM LATE SATURDAY AFTERNOON INTO THE EVENING AND AGAIN ON SUNDAY AFTERNOON. THE STRONGEST THUNDERSTORMS ARE EXPECTED TO BE SUNDAY AFTERNOON SINCE A COLD FRONT SATURDAY MORNING WILL KEEP THE AIRMASS OVER NORTHEAST COLORADO STABLE FOR MOST OF THE DAY. ON SUNDAY...TEMPERATURES WILL BE WARMER...ALLOWING STRONGER THUNDERSTORMS TO DEVELOP. NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED AFTER SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THE EVENING HOURS. D-L/TCD
In the hours before
Local storm report, Jun 4, 2:36 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
236 PM MDT FRI JUN 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG NW GREELEY 40.42N 104.74W
06/04/2004 WELD CO BROADCAST MEDIA
DOWNED POWERLINES DUE TO THUNDERSTORMS OUTFLOW
&&
JKThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 6:26 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 34 min |
| Jun 4, 3:53 PM MDT | Tornado Warning | BOU | Weld | 37 min |
| Jun 4, 4:35 PM MDT | Tornado Warning | BOU | Washington | 55 min |
| Jun 4, 5:34 PM MDT | Tornado Warning | BOU | Logan, Washington | 56 min |
| Jun 4, 5:56 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Phillips, Sedgwick | 64 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.